Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 27, 2017, 5:52 PM EDT for Banks County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 5:52 PM EDT (21:52 UTC)
- Expired
- Jul 27, 2017, 6:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Banks County, GA
The radar
The Greer radar (KGSP), 131 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157
WWUS82 KFFC 272152
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT THU JUL 27 2017
GAZ023-024-272230-
Banks GA-Hall GA-
552 PM EDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR BANKS AND NORTHEASTERN HALL
COUNTIES UNTIL 630 PM EDT...
At 552 PM EDT...a strong thunderstorm was over Raoul, or 9 miles
southwest of Clarkesville...moving southeast at 20 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Homer, Lula, Maysville, Pinefield Crossroads and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3443 8361 3449 8354 3448 8347 3446 8340
3442 8338 3433 8339 3425 8347 3426 8348
3426 8352 3445 8374 3451 8368 3450 8366
TIME...MOT...LOC 2152Z 304DEG 18KT 3449 8361
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 4:24 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 27, 4:24 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 424 PM EDT Thu Jul 27 2017 .SHORT TERM /Tonight through Friday Night/... A cold front continues to sink southward through the Ohio Valley this evening into the overnight hours. Scattered afternoon convection increasing over portions of north GA where the best instability located. A few storms could pulse to severe limits bringing damaging wind gusts through this evening. Convection will propagate and form along outflow boundaries through the evening before dissipating quickly with the loss of heating. Convection will increase again across north GA after daybreak as the aforementioned cold front approaches north GA. A more active day is expected on Friday as the aforementioned cold front approaches the region. This cold front will bring increasing thunderstorm chances especially across the northern half of the area as it moves southward. Chances for severe thunderstorms will increase through the day on Friday, the 0-6 km bulk shear values over north Georgia are above 30 knots by Friday afternoon. the main threat will be damaging winds. Additionally, PWATs remain quite high ahead of the front (generally 2-2.3"), so heavy rainfall will also be a concern. Guidance temperatures are in pretty good agreement through the period and have taken a blend. Will need to see how cloud cover impacts Friday afternoon high temperatures. Atwell .LONG TERM /Saturday through Thursday/... No changes made to the extended forecast. Models continue in good agreement through the long term. Short wave moving across southern Canada will dig into the eastern trough and develop a closed low over the Delmarva Peninsula. This will push the cold front into south Georgia by Saturday. Drier air will spread over the CWA Saturday into Saturday night ending the precipitation from the north. Dry and stable air will hold over the region for Sunday and Monday with dewpoints in the 60s across the CWA. As another short wave drops out of the upper plains and into the eastern trough, the upper low will fill and the trough will broaden making for a messy pattern. Will trend pops back to climatology. Temperatures through the long term will be at or just below normals. 17/01 01 && PREV DISCUSSION... /Issued 646 AM EDT Thu Jul 27 2017/ AVIATION... 12Z Update... Some MVFR/IFR ceilings have built into parts of the area this morning, though not all locations are affected. The bulk of the low clouds are expected to remain east of ATL/AHN TAF sites, though brief low clouds may affect these sites through about 13-14z. Low clouds may also affect MCN for some time this morning. After any low ceilings dissipate, expect diurnal cu field at 3500-5000 feet to develop by midday. Scattered convection will again develop this afternoon. Winds will remain light and easterly through around 14- 15z at ATL area sites before shifting to the west. //ATL Confidence...12Z Update... Medium on low cloud trends and wind shift timing this morning. High on all other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 73 88 71 88 / 30 40 30 30 Atlanta 75 87 72 86 / 30 40 40 30 Blairsville 68 79 65 81 / 30 70 50 10 Cartersville 73 84 70 85 / 30 60 40 20 Columbus 76 93 75 89 / 30 20 30 60 Gainesville 73 84 71 86 / 30 60 40 20 Macon 74 93 74 90 / 30 30 20 60 Rome 74 84 70 86 / 40 70 40 10 Peachtree City 73 88 72 87 / 30 30 40 50 Vidalia 73 93 75 88 / 30 20 30 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....01 AVIATION...Atwell
Hazardous weather outlook, Jul 27, 3:20 AM EDT, 14 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 320 AM EDT Thu Jul 27 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-280730- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 320 AM EDT Thu Jul 27 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected today, mainly this afternoon and evening. A few of these could be strong to severe with strong gusty winds, frequent lightning, small hail and heavy rain. The best area for thunderstorm development will be over the northeast mountains, and also over the eastern parts of central Georgia, generally east of a line from Louisville to Abbeville. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A strong cold front will bring scattered to numerous thunderstorms to much of north and central Georgia Friday and Saturday. A few storms could be severe across north Georgia Friday afternoon and evening, and across central Georgia Saturday. There is another chance of thunderstorms Tuesday and Wednesday, a few of which could be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 27, 4:41 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
441 PM EDT THU JUL 27 2017
GAZ032-033-044-045-272130-
North Fulton GA-Cobb GA-DeKalb GA-South Fulton GA-
441 PM EDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...
NORTHWESTERN DEKALB AND NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 530
PM EDT...
At 441 PM EDT...a strong thunderstorm was over Marietta...moving
southeast at 25 mph.
HAZARD...Up to 40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Decatur, Sandy Springs, Roswell, Smyrna, Dunwoody,
East Point, Kennesaw, College Park, Powder Springs, Chamblee,
Doraville, Clarkston, Austell, Stone Mountain, Avondale Estates, Pine
Lake, North Decatur and North Atlanta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3394 8471 3408 8450 3408 8449 3392 8426
3392 8425 3387 8420 3385 8416 3383 8414
3364 8449
TIME...MOT...LOC 2041Z 316DEG 20KT 3395 8457
WIND...40MPHSpecial weather statement, Jul 27, 4:58 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
458 PM EDT THU JUL 27 2017
GAZ031-042-043-272145-
Douglas GA-Carroll GA-Paulding GA-
458 PM EDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...EASTERN CARROLL AND
SOUTHWESTERN PAULDING COUNTIES UNTIL 545 PM EDT...
At 458 PM EDT...a strong thunderstorm was near Draketown, or 11 miles
east of Buchanan...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Villa Rica, Temple, Whitesburg, Winston, Lake
Val-Do-Mar, Treasure Lake, Hannah, Chapel Hill, Bill Arp, Seaton Lake
and Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3381 8504 3382 8504 3385 8499 3370 8467
3348 8493 3376 8505 3381 8505
TIME...MOT...LOC 2058Z 321DEG 8KT 3379 8499
WIND...40MPHLocal storm report, Jul 27, 5:23 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 3 ENE SILOAM 33.55N 83.04W
07/26/2017 GREENE GA 911 CALL CENTER
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
BETHANY ROAD AND OLD BETHANY ROAD.
&&
EVENT NUMBER FFC1701154
LMERRITTSpecial weather statement, Jul 27, 5:25 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
525 PM EDT THU JUL 27 2017
GAZ043-044-053-054-272215-
Fayette GA-Douglas GA-Coweta GA-South Fulton GA-
525 PM EDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...
SOUTHEASTERN DOUGLAS...NORTHERN COWETA AND SOUTH FULTON COUNTIES
UNTIL 615 PM EDT...
At 525 PM EDT...a strong thunderstorm was over Bill Arp, or 7 miles
southwest of Douglasville...moving southeast at 15 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Union City, Fairburn, Tyrone, Palmetto, Chattahoochee
Hill Country, Cannongate, Campbellton and Chapel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3373 8472 3361 8447 3340 8467 3357 8482
3357 8483 3360 8485
TIME...MOT...LOC 2125Z 304DEG 14KT 3366 8481
WIND...40MPHSpecial weather statement, Jul 27, 5:30 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT THU JUL 27 2017
GAZ045-046-048-057-272215-
Rockdale GA-DeKalb GA-Newton GA-Henry GA-
530 PM EDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE...SOUTHERN DEKALB...
WESTERN NEWTON AND NORTHERN HENRY COUNTIES UNTIL 615 PM EDT...
At 530 PM EDT...a strong thunderstorm was over Arabia Mountain, or 7
miles west of Conyers...moving southeast at 15 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Lithonia, Candler-Mcafee, Lakeview Estates, Belvedere Park,
Magnet, Almon, Belmont, Richardson Park, Arabia Mountain, Redan,
Panola Mountain State Park, Panthersville, Kelleytown, Snapfinger and
Hidden Valley Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3371 8430 3378 8418 3363 8390 3347 8410
TIME...MOT...LOC 2130Z 316DEG 13KT 3367 8415
WIND...40MPHSpecial weather statement, Jul 27, 5:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT THU JUL 27 2017
GAZ023-024-272230-
Banks GA-Hall GA-
552 PM EDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR BANKS AND NORTHEASTERN HALL
COUNTIES UNTIL 630 PM EDT...
At 552 PM EDT...a strong thunderstorm was over Raoul, or 9 miles
southwest of Clarkesville...moving southeast at 20 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Homer, Lula, Maysville, Pinefield Crossroads and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3443 8361 3449 8354 3448 8347 3446 8340
3442 8338 3433 8339 3425 8347 3426 8348
3426 8352 3445 8374 3451 8368 3450 8366
TIME...MOT...LOC 2152Z 304DEG 18KT 3449 8361
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:17 PM EDT | Special Weather Statement | FFC | Dawson, Pickens | 28 min |
| Jul 27, 1:44 PM EDT | Special Weather Statement | FFC | Catoosa | 46 min |
| Jul 27, 2:09 PM EDT | Special Weather Statement | FFC | Floyd | 51 min |
| Jul 27, 3:49 PM EDT | Special Weather Statement | FFC | DeKalb | 41 min |
| Jul 27, 4:41 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 49 min |
| Jul 27, 4:58 PM EDT | Special Weather Statement | FFC | Douglas | 47 min |
| Jul 27, 5:25 PM EDT | Special Weather Statement | FFC | Douglas | 50 min |
| Jul 27, 5:30 PM EDT | Special Weather Statement | FFC | Rockdale | 45 min |
| Jul 27, 6:00 PM EDT | Special Weather Statement | FFC | Clayton | 45 min |
| Jul 27, 6:12 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 48 min |
| Jul 27, 6:32 PM EDT | Special Weather Statement | FFC | Spalding | 43 min |
| Jul 27, 6:46 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 44 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.